Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 122, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 3, 2017, 7:09 PM EDT for Franklin County, Gulf County, Florida. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2017, 7:09 PM EDT (23:09 UTC)
- Expired
- Apr 3, 2017, 7:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Franklin County, FL, Gulf County, FL
The radar
The Tallahassee radar (KTLH), 90 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:30 PM EDT | HAIL 0.88 | Howard Creek, FL | REPORT OF NICKEL SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 1:32 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.3
The text
As transmitted.
568
WUUS52 KTAE 032309
SVRTAE
FLC037-045-032345-
/O.NEW.KTAE.SV.W.0122.170403T2309Z-170403T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
709 PM EDT MON APR 3 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Central Gulf County in the Panhandle of Florida...
Northwestern Franklin County in Big Bend of Florida...
* Until 745 PM EDT/645 PM CDT/
* At 708 PM EDT/608 PM CDT/, a severe thunderstorm was located over
Port St. Joe, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Port St. Joe, Honeyville, Buck Siding, Highland View, Jones
Homestead, Ward Ridge, Milltown, Howard Creek, Willis Landing,
Simmons Bayou, Dalkeith, Saint Joe Beach and Fort Gadsden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 2987 8542 3011 8514 3009 8515 3008 8514
3004 8513 3003 8511 3002 8510 3001 8510
3000 8506 2999 8505 2999 8503 2997 8502
2999 8502 2988 8491 2973 8533
TIME...MOT...LOC 2308Z 237DEG 43KT 2983 8531
HAIL...1.25IN
WIND...60MPH
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:50 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 3, 3:50 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
350 PM EDT Mon Apr 3 2017
...Severe Weather Event Ongoing with More to Come Over the Next
Couple of Days...
.NEAR TERM [Through Tonight]...
Expansive MCS/squall line continues across the CWA becoming
orientated northeast to southwest from southern Alabama to central
Georgia at this hour. Instability and shear are adequate to
continue the enhanced risk of severe weather into the overnight
hours as the entire system moves slowly eastward. There have been
numerous reports of trees and power lines down so far as well as
sporadic structure damage.
Weather will slowly wind down tonight across SE AL and the western
Florida panhandle. However, for locations east of this area, chances
for precipitation and severe weather will continue. Skies will
remain cloudy overnight with lows in the 60s.
.SHORT TERM [Tuesday Through Wednesday Night]...
We will not get much of a reprieve before the next threat for
severe weather arrives Tuesday night and continues into Wednesday
night. An upper low will develop over New Mexico Tuesday morning
and move northeast across the Great Plains to the upper
Mississippi River by Wednesday afternoon. As it approaches the
river, a sharp short wave trough will begin to sweep toward the
Southeast reaching our vicinity by 12Z Thursday. At the surface,
the front currently impacting the region will stall over us on
Tuesday and then begin to lift back north as a warm front along
the Central and Eastern Gulf Coast from Tuesday night through
Wednesday. A surface low over the Texas Panhandle will move
northeastward on Tuesday before occluding over the Midwest on
Wednesday. The trailing cold front will cross our zones Wednesday
night.
Air mass recovery will commence on Tuesday and we will be under a
severe weather threat for the entire time we are in the warm
sector of this next system with low level shear enhanced in the
vicinity of the warm front. Wind profiles will strengthen and
become favorable for the development of supercells with another
QLCS developing ahead of the cold front as well. Provided
sufficient surface destabilization occurs, and this is expected,
we could see a significant severe weather event. The Storm
Prediction Center already has the northwest portion of our
forecast area in an enhanced risk for severe storms on Wednesday.
It would not be a shock if this risk were upgraded. So, the main
message is that everyone needs to remain alert over the next
couple of days as unfortunately, we will not be out of the woods
once today's threat is over.
.LONG TERM [Thursday Through Monday]...
Much quieter weather is expected for this period as drier air
arrives behind the cold front on Thursday. Look for highs in the
70s with lows in the 40s through the weekend. We should get back
to the into the 80s early next week.
&&
.AVIATION [Through 18Z Tuesday]...
A strong to severe squall line will continue to push across the
FL panhandle and southwest GA this afternoon and early tonight.
Gusts of 35 to 40kts have occurred with the squall line with vsbys
less than 1mi in +TSRA. The line of storms with scattered TSRA in
the wake of the initial line will affect KECP through 21Z, KABY
through 23Z, KTLH through 00Z,and KVLD through 02Z. Ahead of the
line of storms an outflow boundary will briefly shift winds to the
N with gusts to 35kt. Rain and thunderstorms will exit the region
by 06Z with MVFR/IFR cigs developing at all sites. Cigs will
improve to VFR after 12Z at KDHN and KABY, but lower cigs will
linger through 15Z at KECP, KTLH, and KVLD.
&&
.MARINE...
Marine winds have struggled to reach advisory criteria, but we are
reluctant to lower it just yet. We may be able to do so this
evening. After a brief decrease in winds, we expect them to
increase back to advisory levels on Wednesday and remain elevated
after the frontal wind shift Wednesday night. In fact, it looks
like we will not drop below cautionary levels until the weekend.
At least that is some good news for area boaters.
&&
.FIRE WEATHER...
A line of storms will exit the area overnight. Drier air will
move in on Tuesday, but humidity values will remain above critical
levels. Another round of showers and storms is expected from late
Tuesday night through Wednesday. No Red Flag conditions are
expected through Wednesday.
&&
.HYDROLOGY...
Since it has been so dry lately, we are not anticipating any river
flooding. In fact, the only issues we would anticipate would be
localize flooding in poor drainage areas like urban areas and
small creeks.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 66 85 68 81 56 / 80 20 20 60 50
Panama City 68 79 70 76 58 / 40 10 20 80 20
Dothan 62 84 66 79 52 / 20 0 20 80 20
Albany 64 85 66 80 53 / 50 0 20 80 40
Valdosta 67 85 68 84 56 / 80 20 20 50 50
Cross City 68 82 67 84 60 / 70 60 20 20 40
Apalachicola 69 79 70 78 60 / 80 30 20 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 4 AM EDT /3 AM CDT/ Tuesday for Coastal
Bay-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 5 AM EDT Tuesday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Waters from Suwannee River
to Apalachicola FL from 20 to 60 NM.
Small Craft Advisory until midnight EDT tonight for Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Hollingsworth
MARINE...Wool
FIRE WEATHER...Camp
HYDROLOGY...WoolIn the hours before
Local storm report, Apr 3, 5:34 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG VALDOSTA 30.85N 83.28W
04/03/2017 LOWNDES GA 911 CALL CENTER
REPORTS OF TREES AND POWER LINES DOWN
&&
RHLocal storm report, Apr 3, 5:37 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG MOODY AFB 30.98N 83.19W
04/03/2017 LOWNDES GA 911 CALL CENTER
REPORTS OF TREES AND POWER LINES DOWN
&&
RHLocal storm report, Apr 3, 5:38 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
538 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 4 NW ALBANY 31.61N 84.23W
04/03/2017 DOUGHERTY GA PUBLIC
TWO LARGE PINES DOWN.
&&
CAMPLocal storm report, Apr 3, 5:40 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM HAIL VALDOSTA 30.85N 83.28W
04/03/2017 E0.75 INCH LOWNDES GA TRAINED SPOTTER
HAIL AT THE VALDOSTA MALL.
&&
WOOLSpecial weather statement, Apr 3, 6:24 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
624 PM EDT MON APR 3 2017
FLZ012-014-112-114-032330-
Coastal Bay FL-Inland Bay FL-Inland Gulf FL-Coastal Gulf FL-
624 PM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF AND
SOUTHEASTERN BAY COUNTIES UNTIL 730 PM EDT/630 PM CDT/...
At 623 PM EDT/523 PM CDT/, National Weather Service doppler radar
indicated a a strong thunderstorm 11 miles southwest of Tyndall Air
Force Base, or 15 miles southwest of Callaway, moving northeast at 35
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Callaway, Mexico Beach, Stonemill Creek, Tyndall Air Force Base,
Parker, Wewahitchka, Honeyville, Allanton, Chipola Cutoff,
Overstreet, Davis Beach, Wetappo, Beacon Hill and Saint Joe Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2988 8549 2989 8550 3003 8574 3025 8542
3025 8539 3020 8539 3020 8512 3017 8514
3014 8513 3013 8514 3012 8513 3011 8515
3010 8514 3009 8515 3008 8514 3004 8513
2982 8548
TIME...MOT...LOC 2223Z 247DEG 30KT 2994 8569
38-GODSEYSpecial weather statement, Apr 3, 6:34 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
634 PM EDT MON APR 3 2017
FLZ017-018-027-028-118-127-128-032315-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Coastal Taylor FL-Inland Wakulla FL-Leon FL-
634 PM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON...NORTHWESTERN TAYLOR AND SOUTHEASTERN LEON
COUNTIES UNTIL 715 PM EDT...
At 634 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm near St. Marks, moving east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
St. Marks, Woodville, Newport, Cody, Goose Pasture, Hells Half Acre,
Lamont, Capps, Cabbage Grove, Thomas City, Plum Orchard, Scanlon,
Econfina, Port Leon, Fanlew, Waukeenah, Wacissa, Wacissa Springs and
Natural Bridge.
A tornado watch remains in effect until 800 PM EDT for Big Bend of
Florida.
LAT...LON 3007 8422 3041 8413 3043 8375 3038 8376
3038 8378 3039 8379 3038 8381 3035 8381
3032 8379 3032 8381 3031 8382 3030 8378
3001 8386
TIME...MOT...LOC 2234Z 251DEG 25KT 3019 8415
04-MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:06 AM EDT | Wind Advisory | TAE | Bay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 2 more | 12 hr |
| Apr 3, 3:48 AM EDT | High Surf Advisory | TAE | Bay, Walton | 24 hr |
| Apr 3, 10:01 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 59 min |
| Apr 3, 10:59 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 61 min |
| Apr 3, 11:51 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 39 min |
| Apr 3, 11:59 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 3, 12:03 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 42 min |
| Apr 3, 12:28 PM EDT | Severe Thunderstorm Warning | TAE | Jackson, Washington | 47 min |
| Apr 3, 1:36 PM EDT | Special Marine Warning | TAE | 114 min | |
| Apr 3, 2:23 PM EDT | Severe Thunderstorm Warning | TAE | Bay | 37 min |
| Apr 3, 2:42 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Liberty | 33 min |
| Apr 3, 3:17 PM EDT | Special Weather Statement | TAE | Gadsden, Liberty | 28 min |
| Apr 3, 3:25 PM EDT | Special Marine Warning | TAE | 20 min | |
| Apr 3, 3:42 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Wakulla | 33 min |
| Apr 3, 4:07 PM EDT | Special Marine Warning | TAE | 23 min | |
| Apr 3, 4:13 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 32 min |
| Apr 3, 4:24 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 3, 4:38 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 37 min |
| Apr 3, 5:08 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 37 min |
| Apr 3, 6:18 PM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Apr 3, 6:20 PM EDT | Special Marine Warning | TAE | 115 min | |
| Apr 3, 6:24 PM EDT | Special Weather Statement | TAE | Bay | 66 min |
| Apr 3, 6:34 PM EDT | Special Weather Statement | TAE | Jefferson | 41 min |
| Apr 3, 7:28 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.